Find answers to your questions

MAXIGESIC® information

MAXIGESIC® is a unique patented combination of paracetamol 500mg and ibuprofen 150mg, two tried and trusted active ingredients that work together in different, yet complementary ways to help relieve pain and reduce fever (Paracetamol) and reduce inflammation (Ibuprofen) at the same time.

MAXIGESIC® was developed as a better alternative for pain relief than other combination analgesics, and as a more effective form of pain relief than paracetamol and ibuprofen; the two most common pain relief medications in Australia.

MAXIGESIC® was invented and developed Down Under by Hartley Atkinson, Australian-born pharmacologist and founder of AFT Pharmaceuticals. Introduced in Australia in 2014, this world-first specific combination analgesic now has license agreements in 130 countries around the world.

MAXIGESIC® provides temporary relief for a wide range of pain including:

  • Headache
  • Migraine headache
  • Tension headache
  • Muscular pain
  • Back pain
  • Period Pain
  • Arthritis
  • Rheumatic pain
  • Toothache
  • Pain from dental procedures
  • Aches and pain associated with cold and flu
  • Sinus pain
  • Sore throat
  • Tennis elbow

MAXIGESIC® also reduces fever and inflammation.

MAXIGESIC® is only available from pharmacies – ask your pharmacist about available pack sizes.

  • Take 1–2 tablets with a large glass of water.
  • Repeat the dose every 6 hours, as required, up to a maximum of 8 tablets in 24 hours.
  • MAXIGESIC® should be taken for only a few days at a time for adults, or 48 hours for children and adolescents aged 12–18 years, unless advised otherwise by a doctor. MAXIGESIC® should not be combined with any other medicines containing paracetamol or ibuprofen.

MAXIGESIC® is NOT recommended for children under 12 years of age.

Maxigesic® is for the relief of minor and temporary ailments and should be used strictly as directed. Prolonged or excessive use can be harmful and increase the risk of heart attack, stroke, or liver damage.

Do not use Maxigesic® if you:

  • are pregnant or trying to become pregnant
  • have a stomach ulcer
  • have impaired kidney function
  • have heart failure
  • are allergic to paracetamol, ibuprofen, aspirin or other anti-inflammatory medicines.

If you get an allergic reaction, stop taking and see your doctor immediately.

Unless a doctor has told you to, do not take Maxigesic®:

  • if you have asthma
  • if you are aged 65 years or over
  • with other medicines containing paracetamol, ibuprofen, aspirin, or other anti-inflammatory medicines, or with medicines you are taking regularly.

Medicine information

Download MAXIGESIC® consumer medicine information

Download PDF

Download healthcare professional product information

Download PDF